Articles |

Nonsustained Polymorphous Ventricular Tachycardia During Amiodarone Therapy for Atrial Fibrillation Complicating Cardiomyopathy : Management With Intravenous Magnesium Sulfate FREE TO VIEW

Stephen L. Winters; R. Gregory Sachs; Jay H. Curwin
Author and Funding Information

From Morristown Memorial Hospital, Morristown, NJ; the Overlook Hospital, Summit, NJ; and the Columbia University College of Physicians and Surgeons, New York

1997 by the American College of Chest Physicians

Chest. 1997;111(5):1454-1457. doi:10.1378/chest.111.5.1454
Text Size: A A A
Published online


A case is presented in which amiodarone was administered to suppress paroxysmal atrial fibrillation in a patient with an idiopathic cardiomyopathy. Eleven days after initiation of therapy with amiodarone, the patient experienced syncope and was noted to have recurrent episodes of polymorphous ventricular tachycardia. The patient was hospitalized and treated with a bolus as well as continuous infusion of intravenous magnesium sulfate. When the infusion was transiently discontinued, recurrences of polymorphous ventricular tachycardia were noted. The probable proarrhythmic action of amiodarone, although rare, is reviewed along with a discussion of the novel use of intravenous magnesium sulfate therapy.




Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543